Going Cold Turkey Off Paxil

“I decided it was time for a drastic change or I would end up dead.”

 

Since birth, and all my growing up years I was a victim of mental, verbal, and physical abuse at the hand of my mother. Many events left me deeply scarred, and I ended up going right into an abusive alcoholic marriage which lasted almost 20 years. I ended it in divorce. and immediately got into yet another situation the same year. I ended that one after a year and a half.

After only a year, I entered into another relationship with a recovering alcoholic, whom also suffered serious mental illness and I found myself living in a serious possible murder/suicide situation. Walking on egg shells. this relationship ended after 2 years when I found him hanging dead.

I guess it all caught up to me, and I ended up in a bad state, and was diagnosed with PTSD (post trauma stress disorder) and was hospitalized for 7 weeks, and was started on Paxil…20mg, Xanax, and Imovane.

I had a long history usage of Ativan for anxiety but always was cautious and used only as I needed it. The Paxil helped me for a while, I thought, as I came up out of the black pit of the secondary depression. Eventually the dosage was boosted until I was at 50mg per day. All the time I thought that I was never going to “get my life” back as I had no ambition, slept a lot, didn’t much care if I showered or got out of bed.

Normally a very tidy, clean person, this was very bothersome to me. Living alone, no one really noticed and I could bluff my way through life. I tried to work, but could not hold a job and spent the waking hours on the computer talking to my fellow PTSD sufferers.

After 2 years I met a good man, a very decent human, and got involved. He was taking note of my behavior, and brought certain things to my attention. I decided to wean myself off the Paxil, gradually reducing the dosage by 10 mg every 3-4 weeks. I started having a weird sensation of an electric current going through me every time I moved my eyes or my head. I was nauseated, dizzy, moody, and overly sensitive to light, and had horrid headaches. Having moved to a new city, I needed to find a new doctor and 3 out of 3 told me to up my Paxil dosage back to 40 mg/daily.

I followed their advice. but found myself back into the black hole of despair again. After my partner again brought it to my attention, I decided it was time for a drastic change or I would end up dead! I NEEDED to have control over my life so I went off the Paxil, cold turkey, perhaps a mistake. But I think not. I suffered diarrhea, vomiting, nausea, dizziness, fell down a flight of stairs due to the “electric shock” sensation, sleepless nights, nightmares, intense sweating and dehydration, mood swings, and flu type symptoms.

But despite the physical agony, I felt better emotionally than I had for a very long time so was determined to suffer it out. It has been 2 weeks now, and I am still having a lot of discomfort–the shock feeling, the headaches, and diarrhea and am afraid to drive anymore. I notice a lack of appetite (may loose some of those Paxil induced pounds) and have days better than others. I have found some of my old energy returning, and my sense of humor. I do not know how long this will go on. But I have been advising anyone I know to refuse Paxil if ever offered to them.
I pray that these symptoms will go away some day. Or is this to be a part of the rest of my life thanks to the horror drug Paxil?

Thank you for listening.

Yvonne Jameson

Years 2000 and Prior

This is Survivor Story number 45.
Total number of stories in current database is 96

627 total views, 1 views today

Health Deteriorated on Meridia

“I am very angry and scared. I may not be out of the woods.”

 

Dear Ann Blake-Tracy,

I am a 62-year old mother of three grown sons. I have been exceptionally healthy all of my life. On 9/4/99, my birthday, I looked in the mirror and said to myself, “Jane, you would never have gotten those lines over your lip if you had never smoked.” I then started on my campaign to stop smoking and I did just that. When I grew up, all the movie stars smoked, it was glamorous, my parents smoked. But, I made a decision and this time I would make it. I DID!!! Only to have this devastating thing happen to me. I didn’t have any illness from smoking and decided I wasn’t going to.

But when I stopped smoking I gained 22 lbs. So, on my yearly visit to my gynecologist, I told him about the weight gain and he put me on Meridia. I had never heard of this drug, but had high hopes for results. I am a dancer and (vain about my looks) and this 22 lbs. seemed just too much. I breezed through the menopause and was a little heavier than my younger days but still an attractive, well proportioned, active lady. I was raised to think “Wellness”. My mother was a nurse and my Irish father thought eating right was the answer, and that young women should not be too thin. So, I think I had a very healthy outlook and just tried to reject illness. Besides having healthy genes, and youthful genes, I look at least 20 years younger than I am. I was so fortunate!!!

Shortly after starting Meridia, my right heal began to hurt, shooting pain near the Achilles tendon. I started walking on breaks at work, so I attributed it to that. My balance also seemed a little off. Also, there was a drastic change in my vision, but, being me, I told myself that I was finally going to need reading glasses.

Still thinking “Wellness” but trying to admit that I was getting older. I visited an eye doctor and he asked if I was a diabetic. I am not and have never been. So, he said to go get checked for diabetes, since he had never heard of going from a -150 to -275 so quickly, and if I was diabetic, maybe when I was on medication, my vision would return to normal.

All the diabetic tests were normal. My gynecologist ran the test. At that point, I mentioned to the doctor’s nurse that I was getting suspicious of the Meridia. And she snapped at me, “Then you must be one of the one’s that can’t take this drug.” I was furious, but kept my mouth shut. I have since confirmed to her my suspicions and asked that she tell the doctor and not to prescribe this drug to anyone else. Now, she has humbled a little.

Other symptoms: Broken bones in my feet. Confirmed stress fractures in right foot and I am being checked on the left foot this week. Dizzy spells, loosing my balance, staff infection right hand, from a slight stick to palm which did not even bleed. A rash on my nipples that is driving me crazy. After taking augmentin for the staff infection, and getting a big dose of something in my butt, an antibiotic, I got something else, the exterior areas of my vagina became bright, maroonish, red and burned. This has gone away.

There are some other symptoms but I have taken up enough of your time. I am really scared and this is why. As healthy as I am, with only the one doctor, the gynecologist, until this all occurred, I have been in touch with a legal firm out of Arizona and the young, legal asst., college student, pre-law, has told me that I may be experiencing decalcification of the bones. They have several people who have contacted them and have done a lot of research.

Well, that’s most of the story. I am very angry and scared. I may not be out of the woods. The law firm has not accepted my case yet although they represent a 29-year old girl, who is a vegetable, she admitted she took more Meridia than she should have. Her husband has to do everything for her and their young children. They are supposedly are suing for $25,000,000.

I also have done a lot of research but, have not been to a medical library and just simply don’t understand the serotonin connection. I am very intelligent and perceptive, and thanks to my intuition, I only took this KILLER drug for 2 months and was off of it for a week when I took the Augmentin. I had three 10 mg. pills left and took them but, as mentioned above, (not all three at once). I decided not to get the third refill. I guess I am one of the lucky ones.

I may never be able to dance again (could out dance any 25 year old). And, I may never regain my good vision. I am really worried about these stress fractures. I am calling to order your book tomorrow so that I can understand the serotonin connection to these side effects.

Thank you so much for taking time to read this long email. You must be a very nice lady to care so much. Doctor, the FDA was warned by their own experts not to release this Meridia and it got on the market anyway. Knoll waged a major PR and exhaustive marketing program to fool the American people again. I consider these people criminals and I plan to expose them if it’s the last thing I ever do.

You have my permission to use me as an example and to write about me. I will consult with you and you can contact me anytime. I don’t want this to happen to others.

My sincere thanks for your time.

Jane Flanagan

 

Years 2000 and Prior

This is Survivor Story number 65.
Total number of stories in current database is 96

 

689 total views, no views today